MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D; RIGID VIDEO LAPAROSCOPE

KARL STORZ SE & CO. KG TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D; RIGID VIDEO LAPAROSCOPE
Model Number 26606BCA
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to kst that after (almost) 2 hours of use, the handle gets very hot and a doctor developed a red spot of burned tissue after use.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The present optics has normal signs of use.The condition of the optics is good.The distal end of the tipcam has no visually visible damage.The handle shows superficial discoloration at the distal end which is also clearly visible in the "tipcam" logo as gray dots.The distal cover glasses are clear and undamaged.The system itself is tight.No leakage is visible at the junction between the cable connector and the housing.The connector has no damage or breaks on the circuit board.The error described by the customer could not be reproduced during the check.The tipcam was connected for several hours and no elevated operating temperature was detected that could have caused redness/burns on the hand (as described by the customer).The surface in the grip area shows a color change that indicates a chemical attack on the surface.To what extent chemical residues on the handle in connection with the redness of the user's hand are related is currently not comprehensible.The tipcam corresponds to the valid specifications and no functional error could be detected.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D
Common Device Name
RIGID VIDEO LAPAROSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16380568
Report Number9610617-2023-00042
Device Sequence Number20383840
Product Code GCJ
UDI-Device Identifier04048551425688
UDI-Public4048551425688
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K201526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26606BCA
Device Catalogue Number26606BCA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/28/2023
04/13/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/16/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown